Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 9, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 22, 2024, 9:58 PM CDT for Bandera County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2024, 9:58 PM CDT (02:58 UTC)
- Expired
- Jul 23, 2024, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Bandera County, TX
The radar
The Austin/San Antonio radar (KEWX), 89 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
964
WGUS54 KEWX 230258
FFWEWX
TXC019-230600-
/O.NEW.KEWX.FF.W.0009.240723T0258Z-240723T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
958 PM CDT Mon Jul 22 2024
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Southeastern Bandera County in south central Texas...
* Until 100 AM CDT.
* At 958 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 5 inches of rain have
fallen in the Pipe Creek watershed. Additional rainfall amounts up
to 3 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Pipe Creek, Bandera Falls, Lakehills, Kronkosky State Natural Area
and Lake Medina Shores.
This includes the following streams and drainages...
Bruins Creek, San Geronimo Creek, Rundale Creek, San Julian Creek,
Red Bluff Creek, Bear Springs Creek, Barnes Branch, Madrona Creek,
Rocky Creek, South Fork Sangeronimo Creek, Pipe Creek, Medina
River, Dry Hollow Creek and Mescal Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2976 9894 2978 9891 2972 9878 2963 9886
2961 9889 2960 9892 2960 9895 2960 9897
2961 9898 2962 9898 2962 9899 2963 9900
2965 9901 2968 9902 2970 9902 2971 9901
2971 9898 2971 9897
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 6:48 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 22, 6:48 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 648 PM CDT Mon Jul 22 2024 ...New AVIATION... .SHORT TERM... (Tonight through Tuesday night) Issued at 155 PM CDT Mon Jul 22 2024 Key Messages * There is a risk for locally heavy rainfall this afternoon and into tonight. * Isolated pockets of a quick 1-4 inches of rainfall could lead to flooding. * Be alert for flooding through the afternoon and tonight and never drive through a flood roadway. Numerous showers and scattered storms are ongoing across the southern Edwards Plateau, Hill Country, and northern I-35 corridor as well as scattered showers and isolated storms across the Coastal Plains. The actual weak cold front is still just north of the area, becoming harder to identify, and much of the convection across the northern CWA is being driven by surface outflow and upper level forcing. New showers and storms should develop into the I-35 corridor and Rio Grande through the remainder of the afternoon and well into the evening hours, driven by outflow from the north working southeast into the instability axis and potentially the sea- breeze converging inland. We have seen some pockets of 1-3 inches of rainfall occur this morning. This will continue to be the case as new activity develops into the Rio Grande, I-35 corridor, and Coastal Plains. A few HREF members have been indicating a stripe of heavier rainfall possible late afternoon and evening stretching from just east of Austin, southwest through San Antonio, and to near Eagle Pass. This may be in the region where the outflow to the north and sea-breeze moving inland merge. The rain so far has been welcome in drought stricken areas of the western Hill Country and southern Edwards Plateau, with only a few Flood Advisories. However, we will have to watch rainfall rates and storms mergers closely late this afternoon and into the evening for areas to the east that aren't in drought conditions in addition to the urban I-35 corridor, which will be more susceptible to a quicker flood response with any heavy rainfall. Beyond this evening forecast confidence in placement of showers and storms becomes low. There is a signal in the HREF and some global ensembles for the forcing for showers and storms overnight and into Tuesday morning to focus across the Rio Grande and back into the southern Edwards Plateau, then Tuesday afternoon and night near the I-35 corridor and into the Coastal Plains. Again this is lower confidence, and may ultimately be tied to mesoscale influences and weak upper level forcing. A threat for isolated pockets of locally heavy rainfall that could lead to flooding continues during this time. With the cloud cover and rain, much cooler temperatures are occurring today across northern areas, with highs only 80s. High temperatures Tuesday for most areas are forecast to be in the 80s. && .LONG TERM... (Wednesday through Monday) Issued at 155 PM CDT Mon Jul 22 2024 The wet pattern continues into the extended/long term forecast. Each day from Wednesday into the upcoming weekend, there are chances for showers and storms. An upper level short wave axis is forecast to linger across South Central Texas through Thursday before an upper level cutoff low develops over the local area extending into the northeast part of Texas. The shower and thunderstorm activity depends where the short wave axis sits each day with models favoring the I-35 corridor and the coastal plains. Can't rule out showers and storms over the Hill Country and southern Edwards Plateau through the period, however, the setup is for the heaviest rains to occur along and east of the I-35 corridor and coastal plains. Each day in the extended could end up with isolated spots with several inches of rainfall as forecast precipitable water values are above 2 inches. So, the forecast message is to stay weather aware as a wet pattern is in place where some locations may experience minor flooding especially across roadways, low lying and poor drainage areas. Beside the welcome rain expected during the extended forecast period, cooler temperatures are in store with highs in the 80s over most places and low to mid 90s along the Rio Grande. && .AVIATION... (00Z TAFS) Issued at 641 PM CDT Mon Jul 22 2024 There will be chances for showers and thunderstorms across the area during the upcoming TAF period. Currently there are storms within about 10nm of the Austin and San Antonio terminals. These will linger for another couple of hours. After that timing will be difficult, but any convection will bring erratic gusty winds and MVFR ceilings and visibility. Outside of storms conditions will be VFR at all airports. MVFR ceilings will develop in the Austin and San Antonio areas overnight, but DRT will remain VFR. Chances for convection will continue during the day Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 73 89 73 91 / 60 50 20 50 Austin Bergstrom Intl Airport 73 87 72 88 / 70 60 30 50 New Braunfels Muni Airport 74 88 73 89 / 80 70 30 60 Burnet Muni Airport 71 87 71 89 / 40 40 20 30 Del Rio Intl Airport 74 89 76 96 / 80 50 30 40 Georgetown Muni Airport 71 87 71 88 / 60 40 20 40 Hondo Muni Airport 73 86 72 90 / 80 40 20 50 San Marcos Muni Airport 72 87 72 88 / 80 60 30 50 La Grange - Fayette Regional 73 87 72 84 / 60 80 30 70 San Antonio Intl Airport 74 87 74 89 / 80 60 30 60 Stinson Muni Airport 75 89 75 90 / 80 60 30 60 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...76 Long-Term...17 Aviation...05
Hazardous weather outlook, Jul 22, 2:04 AM CDT, 19 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 204 AM CDT Mon Jul 22 2024 TXZ171>173-183>194-202>209-217>225-228-230915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 204 AM CDT Mon Jul 22 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered thunderstorms are forecast mainly over the northern half of the area late morning into the evening which could produce locally heavy rain and isolated flooding. Thunderstorms may progress south and southeast through the afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Multiple rounds of scattered showers and thunderstorms are expected through the work week. Any activity will be capable of producing heavy rainfall which may lead to scattered flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 22, 6:48 PM CDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
648 PM CDT Mon Jul 22 2024
TXZ205-230015-
Bexar TX-
648 PM CDT Mon Jul 22 2024
...A strong thunderstorm will impact portions of northwestern Bexar
County through 715 PM CDT...
At 648 PM CDT, Doppler radar was tracking a strong thunderstorm near
Helotes, or 10 miles west of San Antonio Int Airport, moving
northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Antonio, Leon Valley, Helotes, Fair Oaks Ranch, Shavano Park,
Hollywood Park, Cross Mountain, Leon Springs, The Dominion,
Timberwood Park, Hill Country Village, Grey Forest, Fiesta Texas, and
Scenic Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2963 9842 2949 9860 2963 9873 2974 9862
2974 9860 2975 9860 2974 9858 2976 9855
TIME...MOT...LOC 2348Z 231DEG 11KT 2958 9863
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:47 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 6 hr |
| Jul 22, 8:18 PM CDT | Areal Flood Advisory | EWX | Blanco, Llano | 3 hr |
| Jul 22, 9:15 PM CDT | Areal Flood Advisory | EWX | Burnet, Travis | 3 hr |
| Jul 22, 9:46 PM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Jul 22, 11:40 PM CDT | Areal Flood Advisory | EWX | Travis | 3 hr |
| Jul 23, 2:24 AM CDT | Areal Flood Advisory | EWX | Edwards | 5 hr |
| Jul 23, 3:37 AM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| Jul 23, 4:12 AM CDT | Areal Flood Advisory | EWX | Edwards | 3 hr |
| Jul 23, 4:48 AM CDT | Flash Flood Warning | EWX | Edwards, Val Verde | 4 hr |
| Jul 23, 5:20 AM CDT | Areal Flood Advisory | EWX | Kerr | 108 min |
| Jul 23, 5:28 AM CDT | Flash Flood Warning | EWX | Edwards, Real | 6 hr |
| Jul 23, 5:52 AM CDT | Special Weather Statement | EWX | Kinney | 53 min |
| Jul 23, 5:55 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 3 hr |
| Jul 23, 6:54 AM CDT | River Flood Warning | EWX | Val Verde | 14 hr |
| Jul 23, 7:08 AM CDT | Flash Flood Warning | EWX | Kerr | 7 hr |
| Jul 23, 7:29 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr, Real | 7 hr |
| Jul 23, 8:17 AM CDT | Flash Flood Warning | EWX | Kerr | 6 hr |
| Jul 23, 8:39 AM CDT | River Flood Warning | EWX | Llano | 36 hr |
| Jul 23, 8:57 AM CDT | Flood Watch | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina | 5 hr |
| Jul 23, 9:08 AM CDT | Flash Flood Warning | EWX | Bandera | 5 hr |
| Jul 23, 9:10 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Real, Uvalde, Val Verde | 3 hr |
| Jul 23, 9:39 AM CDT | River Flood Warning | EWX | Kerr | 5 hr |
| Jul 23, 9:39 AM CDT | River Flood Warning | EWX | Kerr | 23 hr |
| Jul 23, 9:42 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kendall, Kerr | 4 hr |
| Jul 23, 10:50 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Hays, Travis | 3 hr |
| Jul 23, 10:53 AM CDT | River Flood Warning | EWX | Bandera | 3 hr |
| Jul 23, 10:56 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jul 23, 11:36 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 3 hr |
| Jul 23, 11:38 AM CDT | Areal Flood Advisory | EWX | Kendall | 3 hr |
| Jul 23, 12:06 PM CDT | Areal Flood Advisory | EWX | Lee | 3 hr |
| Jul 23, 12:29 PM CDT | Areal Flood Advisory | EWX | Caldwell, Comal, Guadalupe, Hays | 2 hr |
| Jul 23, 2:22 PM CDT | River Flood Warning | EWX | Kinney, Uvalde | 16 hr |
| Jul 23, 2:22 PM CDT | River Flood Warning | EWX | Uvalde | 18 hr |
| Jul 23, 2:22 PM CDT | River Flood Warning | EWX | Uvalde | 36 hr |
| Jul 23, 2:50 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell | 115 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.